Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 12, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Sep 13, 2006, 8:27 AM PDT. It took effect at Sep 14, 2006, 10:28 AM PDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2006, 8:27 AM PDT (15:27 UTC)
- In effect from
- Sep 14, 2006, 10:28 AM PDT
- Expired
- Sep 15, 2006, 7:26 PM PDT
- In force
- 33 hr
- Issued by
- NWS Reno, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KREV 131527 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 827 AM PDT WED SEP 13 2006 NVZ450-453-140000- /O.UPG.KREV.FW.A.0012.060914T1800Z-060915T0300Z/ /O.NEW.KREV.FW.W.0012.060914T1800Z-060915T0300Z/ WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- 827 AM PDT WED SEP 13 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY OVER WEST CENTRAL NEVADA INCLUDING THE SIERRA FRONT FOR LOW HUMIDITY AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COLD LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST AND PUSH A COLD FRONT INTO NORTHWEST NEVADA ON THURSDAY. HUMIDITY WILL START OUT LOW ON THURSDAY MORNING WITH SOUTHWEST WINDS INCREASING BY LATE MORNING CAUSING CRITICAL FIRE WEATHER CONDITIONS. SOUTH OF INTERSTATE 80...HUMIDITY WILL BE BELOW 15 PERCENT WITH WIND GUSTS IN EXCESS OF 35 MPH FOR THE MAJORITY OF THE AFTERNOON. THE FRONT WILL PASS THROUGH THE AREA BY THURSDAY EVENING BRINGING A SHIFT IN WIND DIRECTION TO THE WEST OR NORTHWEST AND HIGHER HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ CAZ273-NVZ459-140000- /O.UPG.KREV.FW.A.0012.060914T1800Z-060915T0300Z/ /O.NEW.KREV.FW.W.0012.060914T2000Z-060915T0500Z/ MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- 827 AM PDT WED SEP 13 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM PDT THURSDAY OVER THE EASTERN SIERRA AND MINERAL COUNTY FOR LOW HUMIDITY AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM PDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A COLD LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST AND PUSH A COLD FRONT INTO NORTHWEST NEVADA ON THURSDAY. DRY HUMIDITY ALREADY IN PLACE WILL COMBINE WITH SOUTHWEST WINDS INCREASING BY MIDDAY CAUSING CRITICAL FIRE WEATHER CONDITIONS. HUMIDITY WILL BE BELOW 15 PERCENT WITH WIND GUSTS IN EXCESS OF 35 MPH FOR THE MAJORITY OF THE AFTERNOON. WINDS WILL DECREASE OVER THE MAJORITY OF THE AREA LATE THURSDAY EVENING ALTHOUGH HIGHER ELEVATIONS WILL STAY BREEZY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ JORDAN
8 follow-up statements
000 WWUS85 KREV 132230 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 330 PM PDT WED SEP 13 2006 NVZ450-453-141300- /O.CON.KREV.FW.W.0012.060914T1800Z-060915T0300Z/ WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- 330 PM PDT WED SEP 13 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY OVER WEST CENTRAL NEVADA INCLUDING THE SIERRA FRONT FOR LOW HUMIDITY AND GUSTY WINDS... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY. A COLD LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST AND PUSH A COLD FRONT INTO NORTHWEST NEVADA ON THURSDAY. HUMIDITY WILL START OUT LOW ON THURSDAY MORNING WITH SOUTHWEST WINDS INCREASING BY LATE MORNING CAUSING CRITICAL FIRE WEATHER CONDITIONS. SOUTH OF INTERSTATE 80...HUMIDITY WILL BE BELOW 15 PERCENT WITH WIND GUSTS IN EXCESS OF 35 MPH FOR THE MAJORITY OF THE AFTERNOON. THE FRONT WILL PASS THROUGH THE AREA BY THURSDAY EVENING BRINGING A SHIFT IN WIND DIRECTION TO THE WEST OR NORTHWEST AND HIGHER HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ CAZ273-NVZ459-141300- /O.CON.KREV.FW.W.0012.060914T2000Z-060915T0500Z/ MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- 330 PM PDT WED SEP 13 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT THURSDAY OVER THE EASTERN SIERRA AND MINERAL COUNTY FOR LOW HUMIDITY AND GUSTY WINDS... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 10 PM PDT THURSDAY. A COLD LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST AND PUSH A COLD FRONT INTO NORTHWEST NEVADA ON THURSDAY. DRY HUMIDITY ALREADY IN PLACE WILL COMBINE WITH SOUTHWEST WINDS INCREASING BY MIDDAY CAUSING CRITICAL FIRE WEATHER CONDITIONS. HUMIDITY WILL BE BELOW 15 PERCENT WITH WIND GUSTS IN EXCESS OF 35 MPH FOR THE MAJORITY OF THE AFTERNOON. WINDS WILL DECREASE OVER THE MAJORITY OF THE AREA LATE THURSDAY EVENING ALTHOUGH HIGHER ELEVATIONS WILL STAY BREEZY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ JORDAN
000 WWUS85 KREV 141051 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 351 AM PDT THU SEP 14 2006 NVZ450-453-142000- /O.CON.KREV.FW.W.0012.060914T1800Z-060915T0300Z/ WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- 351 AM PDT THU SEP 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST AND PUSH A COLD FRONT INTO NORTHWEST NEVADA TODAY. HUMIDITY WILL START OUT LOW THIS MORNING WITH SOUTHWEST WINDS INCREASING BY LATE MORNING PRODUCING CRITICAL FIRE WEATHER CONDITIONS. SOUTH OF INTERSTATE 80...HUMIDITY WILL BE BELOW 15 PERCENT WITH WIND GUSTS IN EXCESS OF 35 MPH FOR THE MAJORITY OF THE AFTERNOON. THE FRONT WILL PASS THROUGH THE AREA BY THIS EVENING BRINGING A SHIFT IN WIND DIRECTION TO THE WEST OR NORTHWEST AND HIGHER HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ CAZ273-NVZ459-142000- /O.CON.KREV.FW.W.0012.060914T2000Z-060915T0500Z/ MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- 351 AM PDT THU SEP 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST AND PUSH A COLD FRONT INTO NORTHWEST NEVADA TODAY. HUMIDITIES WILL DROP TO CRITICAL LEVELS BY MIDDAY AND WILL COMBINE WITH STRONG SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. HUMIDITY WILL BE BELOW 15 PERCENT WITH WIND GUSTS IN EXCESS OF 40 MPH FOR THE MAJORITY OF THE AFTERNOON. WINDS WILL DECREASE OVER THE MAJORITY OF THE AREA LATE THIS EVENING ALTHOUGH HIGHER ELEVATIONS WILL REMAIN BREEZY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ BENINATO
000 WWUS85 KREV 141728 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 1028 AM PDT THU SEP 14 2006 NVZ450-453-150300- /O.EXT.KREV.FW.W.0012.060914T1728Z-060915T0300Z/ WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- 1028 AM PDT THU SEP 14 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING OVER WEST CENTRAL NEVADA INCLUDING THE SIERRA FRONT FOR GUSTY WINDS AND LOW HUMIDTY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST AND PUSH A COLD FRONT INTO NORTHWEST NEVADA TODAY. DRY AIR IS ALREADY IN PLACE AND SOUTHWEST WINDS ARE INCREASING THIS MORNING PRODUCING CRITICAL FIRE WEATHER CONDITIONS. SOUTH OF INTERSTATE 80...HUMIDITY WILL BE BELOW 15 PERCENT WITH WIND GUSTS IN EXCESS OF 35 MPH FOR THE REST OF THE DAY. THE FRONT WILL PASS THROUGH THE AREA LATER THIS AFTERNOON BRINGING A SHIFT IN WIND DIRECTION TO THE WEST OR NORTHWEST AND HIGHER HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ CAZ273-NVZ459-150300- /O.EXT.KREV.FW.W.0012.060914T1728Z-060916T0300Z/ MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- 1028 AM PDT THU SEP 14 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT FRIDAY OVER THE EASTERN SIERRA AND MINERAL COUNTY FOR LOW HUMIDITY AND GUSTY WINDS... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM PDT FRIDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST AND PUSH A COLD FRONT INTO NORTHWEST NEVADA TODAY. DRY AIR IS ALREADY IN PLACE AND SOUTHWEST WINDS ARE INCREASING THIS MORNING PRODUCING CRITICAL FIRE WEATHER CONDITIONS. HUMIDITY WILL BE BELOW 15 PERCENT WITH WIND GUSTS IN EXCESS OF 40 MPH FOR THE REST OF THE DAY. WINDS WILL DECREASE AND THE HUMIDITY WILL RISE OVER THE MAJORITY OF THE AREA LATE THIS EVENING ALTHOUGH HIGHER ELEVATIONS WILL REMAIN BREEZY. BY LATE FRIDAY MORNING...THE HUMIDITY WILL DROP BACK TO CRITICAL LEVELS AND THE GUSTY WEST WINDS WILL BECOME MORE WIDESPREAD PRODUCING CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN. THE COLD FRONT WILL PASS THROUGH THE AREA LATE FRIDAY AFTERNOON BRINGING A SHIFT IN WIND DIRECTION TO THE NORTHWEST AND HIGHER HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ JORDAN
000 WWUS85 KREV 150236 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 736 PM PDT THU SEP 14 2006 NVZ450-453-150345- /O.EXP.KREV.FW.W.0012.000000T0000Z-060915T0300Z/ WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- 736 PM PDT THU SEP 14 2006 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. A COLD FRONT HAS PUSHED THROUGH THE AREA...HUMIDITIES WILL CONTINUE TO INCREASE THIS EVENING AS WIND SPEEDS DECREASE. HAZARDOUS FIRE FIGHTING CONDITIONS ARE NO LONGER EXPECTED. $$ CAZ273-NVZ459-151300- /O.CON.KREV.FW.W.0012.000000T0000Z-060916T0300Z/ MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- 736 PM PDT THU SEP 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE NORTHERN GREAT BASIN TOMORROW. HUMIDITY WILL SLOWLY RISE THIS EVENING...BUT WINDS ARE EXPECTED TO REMAIN GUSTY MOST OF TONIGHT. BY LATE FRIDAY MORNING...THE HUMIDITY WILL DROP BACK TO CRITICAL LEVELS AND THE GUSTY WEST WINDS WILL RETURN TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE COLD FRONT WILL PASS THROUGH THE AREA LATE FRIDAY AFTERNOON...BRINGING A SHIFT IN WIND DIRECTION TO THE NORTHWEST WITH HIGHER HUMIDITY. $$ BRONG
000 WWUS85 KREV 151034 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 334 AM PDT FRI SEP 15 2006 CAZ273-NVZ459-151900- /O.CON.KREV.FW.W.0012.000000T0000Z-060916T0300Z/ MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- 334 AM PDT FRI SEP 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE NORTHERN GREAT BASIN TODAY. WIND GUSTS OF 20 TO 30 MPH THIS MORNING WILL INCREASE AND BECOME LOCALLY STRONG THROUGH THIS EVENING. HIGHER HUMIDITIES EARLY THIS MORNING WILL DROP BACK TO NEAR 15 PERCENT BY LATE MORNING. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. HUMIDITIES WILL IMPROVE BY EARLY EVENING AND WINDS WILL DIMINISH OVER ALL BUT THE RIDGES WHERE GUSTY WINDS WILL CONTINUE THROUGH TONIGHT. $$ BENINATO
000 WWUS85 KREV 151703 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 1003 AM PDT FRI SEP 15 2006 CAZ273-NVZ459-152300- /O.CON.KREV.FW.W.0012.000000T0000Z-060916T0300Z/ MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- 1003 AM PDT FRI SEP 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO DROP INTO THE GREAT BASIN TODAY. A COLD FRONT WILL MOVE ACROSS MONO AND MINERAL COUNTY AND BRING STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH WIDESPREAD GUSTS TO 50 MPH OR HIGHER. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITY 5 TO 15 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY EVENING. FIRE CREWS AND OFFICIALS SHOULD MONITOR THEIR AREAS CLOSELY AS THERE IS AN EXPLOSIVE FIRE GROWTH POTENTIAL IN THE RED FLAG WARNING AREA TODAY. $$
000 WWUS85 KREV 152253 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 353 PM PDT FRI SEP 15 2006 CAZ273-NVZ459-160300- /O.CON.KREV.FW.W.0012.000000T0000Z-060916T0300Z/ MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- 353 PM PDT FRI SEP 15 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR MONO AND ALPINE COUNTIES IN FIRE ZONE 273 AND SOUTHERN LYON AND MINERAL COUNTIES IN FIRE ZONE 459. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH WIDESPREAD GUSTS TO 40 MPH OR HIGHER WILL CONTINUE TO COMBINE WITH RELATIVE HUMIDITY NEAR 15 PERCENT TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY EVENING. TEMPERATURES WILL COOL WITH MOST HUMIDITY LEVELS EXCEEDING 20 PERCENT BY MID EVENING. IN ADDITION...WINDS SHOULD SUBSIDE SIGNIFICANTLY AFTER SUNSET WITH LIGHT WINDS RETURNING OVERNIGHT. $$ HOHMANN
000 WWUS85 KREV 160226 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 726 PM PDT FRI SEP 15 2006 CAZ273-NVZ459-160330- /O.CAN.KREV.FW.W.0012.000000T0000Z-060916T0300Z/ MONO-EASTERN ALPINE COUNTIES-MINERAL AND SOUTHERN LYON COUNTIES- 726 PM PDT FRI SEP 15 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG WARNING. WINDS OVER EASTERN ALPINE...MONO...MINERAL AND SOUTHERN LYON COUNTIES HAVE DECREASED BELOW 30 MPH WITH HUMIDITY ABOVE 20 PERCENT. WIDESPREAD HAZARDOUS FIRE FIGHTING CONDITIONS ARE NO LONGER EXPECTED THIS EVENING. $$ BRONG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Sep 13, 3:46 AM PDT, 4 hours 41 minutes earlier.
Area forecast discussion, Sep 13, 3:46 AM PDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 346 AM PDT WED SEP 13 2006 .SHORT TERM... MODELS STILL SHOWING A STRONG SYSTEM MOVING THROUGH THE REGION ON THURSDAY. CURRENTLY MOSTLY CLEAR SKIES OVER THE GREAT BASIN AS A FLAT RIDGE IS OVER THE SWRN CONUS. THE SYSTEM THAT WILL BE AFFECTING OUR WEATHER LATER THIS WEEK CAN BE SEEN ON SATELLITE IMAGERY OVER THE GULF OF ALASKA. A SHORTWAVE ASSOCIATED WITH THIS UPPER LOW CAN ALSO BE SEEN ON IR AND WV IMAGERY. THE MODELS BRING THIS FEATURE QUICKLY INTO THE PACIFIC NW TODAY. A JET MAX NOW MOVING ACROSS SRN BRITISH COLUMBIA WILL HELP TO PULL THE UPPER TROUGH INTO THE PACIFIC NW TODAY. A SECOND...MUCH STRONGER... 150 KT JET MAX WILL MOVE DOWN THE WEST SIDE OF THE TROUGH ON THURS. THIS IS THE SAME SCENARIO THAT PREVIOUS MODEL RUNS HAVE BEEN INDICATING. THE 00Z GFS IS SLIGHTLY DEEPER THAN THE 12Z WAS. THIS DEEPER TRAJECTORY IS WHAT THE GFS WAS SHOWING TUESDAY MORNING. WITH THE JET MAX POSSIBLY TRAVERSING THE REGION FARTHER TO THE SOUTH ITS UPPER DYNAMICS WILL COMBINE WITH THE COLD AIR ALOFT AND THE RESULTING INSTABILITY. THE 00Z MODELS INITIALIZED FAIRLY WELL IN THE PLACEMENT OF THE UPPER LEVEL FEATURES OVER THE GULF OF ALASKA AND BRITISH COLUMBIA THIS MORNING. BECAUSE OF THIS...FEEL THAT THE MODELS ARE ON TRACK WITH THIS SYSTEM EVEN THOUGH THEIR SOLUTIONS ARE NOT TOTALLY CONSISTENT. HOWEVER...WITH THIS ANOMALOUSLY COLD SYSTEM FOR SO EARLY IN SEPTEMBER...FEEL THAT THEIR SOLUTIONS ARE FAIRLY GOOD DURING THIS TRANSITION SEASON IN THE MODEL PHYSICS. NOT PLANNING ON MAKING ANY MAJOR CHANGES TO TIMING OF COLD FROPA ON THURSDAY. FEEL THAT DAY SHIFT TIMING IS ON TRACK WITH THIS SYSTEM. WILL KEEP PRECIP IN NRN ZONES PER DAY SHIFTS REASONING...BUT MAY BRING SOME PRECIP INTO NRN LASSEN TO PERSHING COUNTIES TO TAKE INTO ACCOUNT THE SLIGHTLY MORE SLY TRACK OF THE UPPER JET. HOWEVER... AGREE THAT SRN ZONES SHOULD NOT HAVE ENOUGH DYNAMICS OR INSTABILITY TO GENERATE PRECIP. MAIN CONCERN FOR THOSE ZONES WILL BE THE POSSIBLITY OF STRONG WINDS ON THURSDAY AS THE COLD FRONT MOVES THROUGH. THE GFS SHOWS 30 KT WINDS AT 700 MB ASSOCIATED WITH THE FRONT. IN RESPONSE TO THESE WINDS MIXING DOWN TO THE SURFACE THE GFS SHOWS 90 AGL WINDS OF 35 KT ALONG AND JUST EAST OF THE SIERRA. THESE WOULD BE LOW END WIND ADVISORY SPEEDS BUT LATER SHIFTS CAN JUDGE WHETHER AN ADVISORY IS WARRENTED. WE SHOULD DEFINITELY SEE GUSTY WINDS ON THURSDAY WITH SUCH A STRONG TEMPERATURE GRADIENT... IMPRESSIVE MID LEVEL WINDS AND THE JET MAX MOVING OVER THE AREA. THE WINDS AT 700 MB WILL ALSO BE NORMAL TO THE FRONT WHICH WILL HELP TO PUSH THE FRONT QUICKLY THROUGH THE REGION...THUS AIDING IN MIXING STRONG WINDS TO THE SURFACE. A SECOND JET MAX DEEPENS THE UPPER TROUGH EVEN MORE ON FRIDAY... BRINGING IN A REINFORCING SHOT OF COLD AIR. THIS WILL HELP KEEP SKIES PARTLY CLOUDY IN THE NRN ZONES ON FRIDAY WITH A SLIGHT CHANCE OF SHRA CONTINUING THROUGH THE DAY. HIGH PRESSURE WILL THEN START TO BUILD INTO THE WEST COAST FRIDAY NIGHT. TEMPERATURES TODAY WILL STILL BE ABOVE NORMAL ACROSS THE KREV CWFA WITH THE RIDGE OVER US. THE TRANSITION WILL COME ON THURSDAY AS THE STRONG COLD FRONT MOVES THROUGH. HIGH TEMPERATURES FOR THE DAY... ESPECIALLY IN THE NRN SIERRA AND NWRN NEVADA...COULD OCCUR EARLY IN THE AFTERNOON. ON FRIDAY AFTN HIGHS WILL BE 10 TO 15 DEGREES BELOW NORMAL FOR MID SEPTEMBER. OHARA .LONG TERM...SATURDAY THROUGH TUESDAY... GFS A LITTLE SLOWER KICKING OUT LOW ACROSS NRN ROCKIES ON SAT BUT STILL REMAINS DRY UNDER ACYCLONIC FLOW. TEMPS REMAIN COOL SATURDAY WITH NELY FLOW IN POST FRONTAL AIRMASS THEN WARMING SUNDAY AROUND 5 DEGREES WITH MOSTLY SUNNY SKIES AND SUBSIDNCE. GFS TRENDING CLOSER TO EURO WITH NEXT PAC TROUGH WHICH IS SLOWER AND LESS AMPLIFIED THAN PREV RUNS. HAVE PULLED MENTION OF PCPN FM NRN ZONES ON MONDAY WHILE HEIGHTS REMAIN FAIRLY HIGH WITH TROUGH OFF PAC NW COAST. TROUGH SLOWLY AMPLIFIES TUESDAY WITH INCREASING CLOUDS ACROSS N BUT STAYING DRY WITH UPPER JET SUPPORT N OF AREA. TEMPS HIGHER MON AND TUES AND HAVE SHADED THEM MORE TOWARD MOS. CYLKE && .AVIATION... SMOKE FROM AREA FIRES WILL REDUCE VISIBILITIES LOCALLY OVER NRN ROUTES BUT CONDITIONS ARE EXPECTED TO REMAIN VFR WITH LIGHT WINDS. CYLKE && .REV WATCHES/WARNINGS/ADVISORIES... NV...FIRE WEATHER WATCH ZONES 450...453 AND 459 FOR THURSDAY. CA...FIRE WEATHER WATCH ZONES 273 FOR THURSDAY. &&
In the hours before
Special weather statement, Sep 13, 2:55 AM PDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 255 AM PDT WED SEP 13 2006 CAZ070>073-NVZ001>005-131200- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE... YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK... INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE... GERLACH 255 AM PDT WED SEP 13 2006 ...STRONG WINDS AND MUCH COOLER TEMPERATURES EXPECTED STARTING THURSDAY... A COLD LOW PRESSURE SYSTEM WILL DROP INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES ON THURSDAY. HIGH TEMPERATURES WILL DROP BETWEEN 10 AND 20 DEGREES FROM WEDNESDAY TO THURSDAY AS A STRONG COLD FRONT MOVES THROUGH. MUCH COOLER TEMPERATURES WILL BE ACCOMPANIED BY STRONG WINDS OVER WESTERN NEVADA...NORTHEAST CALIFORNIA AND THE EASTERN SIERRA ON THURSDAY. WINDS COULD GUST TO 40 MPH...WITH GUSTS TO 50 MPH IN WIND PRONE AREAS ALONG THE SIERRA FRONT. GUSTY WINDS CAN CREATE DIFFICULT TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES...AND CAN GENERATE AREAS OF BLOWING DUST WITH VISIBILITIES DROPPING BELOW 1 MILE AT TIMES. PATIO FURNITURE AND UNSECURED ITEMS MAY BE BLOWN ABOUT BY THESE WINDS...AND SHOULD BE SECURED OR BROUGHT INDOORS BY THURSDAY MORNING. A SECONDARY PUSH OF COLDER AIR WILL DROP SNOW LEVELS FRIDAY AND FRIDAY NIGHT TO 5000 TO 5500 FEET OVER NORTHERN LASSEN...WASHOE... AND PERSHING COUNTIES...WITH THE POSSIBILITY OF LIGHT SNOW ACCUMULATIONS FOR THE WARNER MOUNTAINS AND PEAKS ABOVE 6000 FEET OVER FAR NORTHERN NEVADA AND NORTHEAST CALIFORNIA. OHARA
Special weather statement, Sep 13, 2:55 AM PDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 255 AM PDT WED SEP 13 2006 CAZ070>073-NVZ001>005-140100- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE... YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK... INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE... GERLACH 255 AM PDT WED SEP 13 2006 CORRECTED EXPIRATION TIME ...STRONG WINDS AND MUCH COOLER TEMPERATURES EXPECTED STARTING THURSDAY... A COLD LOW PRESSURE SYSTEM WILL DROP INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES ON THURSDAY. HIGH TEMPERATURES WILL DROP BETWEEN 10 AND 20 DEGREES FROM WEDNESDAY TO THURSDAY AS A STRONG COLD FRONT MOVES THROUGH. MUCH COOLER TEMPERATURES WILL BE ACCOMPANIED BY STRONG WINDS OVER WESTERN NEVADA...NORTHEAST CALIFORNIA AND THE EASTERN SIERRA ON THURSDAY. WINDS COULD GUST TO 40 MPH...WITH GUSTS TO 50 MPH IN WIND PRONE AREAS ALONG THE SIERRA FRONT. GUSTY WINDS CAN CREATE DIFFICULT TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES...AND CAN GENERATE AREAS OF BLOWING DUST WITH VISIBILITIES DROPPING BELOW 1 MILE AT TIMES. PATIO FURNITURE AND UNSECURED ITEMS MAY BE BLOWN ABOUT BY THESE WINDS...AND SHOULD BE SECURED OR BROUGHT INDOORS BY THURSDAY MORNING. A SECONDARY PUSH OF COLDER AIR WILL DROP SNOW LEVELS FRIDAY AND FRIDAY NIGHT TO 5000 TO 5500 FEET OVER NORTHERN LASSEN...WASHOE... AND PERSHING COUNTIES...WITH THE POSSIBILITY OF LIGHT SNOW ACCUMULATIONS FOR THE WARNER MOUNTAINS AND PEAKS ABOVE 6000 FEET OVER FAR NORTHERN NEVADA AND NORTHEAST CALIFORNIA. OHARA
Special weather statement, Sep 13, 8:00 AM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 800 AM PDT WED SEP 13 2006 CAZ070>073-NVZ001>005-140000- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE... YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK... INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE... GERLACH 800 AM PDT WED SEP 13 2006 UPDATED TO MENTION MONO COUNTY WINDS FRIDAY ...STRONG WINDS AND MUCH COOLER TEMPERATURES EXPECTED STARTING THURSDAY... A COLD LOW PRESSURE SYSTEM WILL DROP INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES ON THURSDAY. HIGH TEMPERATURES WILL DROP BETWEEN 10 AND 20 DEGREES FROM WEDNESDAY TO THURSDAY AS A STRONG COLD FRONT MOVES THROUGH. MUCH COOLER TEMPERATURES WILL BE ACCOMPANIED BY STRONG WINDS OVER WESTERN NEVADA...NORTHEAST CALIFORNIA AND THE EASTERN SIERRA ON THURSDAY. WINDS COULD GUST TO 40 MPH...WITH GUSTS TO 50 MPH IN WIND PRONE AREAS ALONG THE SIERRA FRONT. GUSTY WINDS CAN CREATE DIFFICULT TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES...AND CAN GENERATE AREAS OF BLOWING DUST WITH VISIBILITIES DROPPING BELOW 1 MILE AT TIMES. PATIO FURNITURE AND UNSECURED ITEMS MAY BE BLOWN ABOUT BY THESE WINDS...AND SHOULD BE SECURED OR BROUGHT INDOORS BY THURSDAY MORNING. A SECONDARY PUSH OF COLDER AIR WILL DROP SNOW LEVELS FRIDAY AND FRIDAY NIGHT TO 5000 TO 5500 FEET OVER NORTHERN LASSEN...WASHOE... AND PERSHING COUNTIES...WITH THE POSSIBILITY OF LIGHT SNOW ACCUMULATIONS FOR THE WARNER MOUNTAINS AND PEAKS ABOVE 6000 FEET OVER FAR NORTHERN NEVADA AND NORTHEAST CALIFORNIA. ALSO...THE SECONDARY FRONT WILL KICK UP STRONG GUSTY WINDS OVER MONO AND MINERAL COUNTIES...WITH GUSTS TO 50 MPH POSSIBLE. SNYDER
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 3:39 PM PDT | High Wind Watch | REV | Mono | 23 hr |
Nearby
Red Flag Warnings in California, 2006Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.